Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 117, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 1996, 7:13 PM CDT for George County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1996, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 3, 1996, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County George County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:25 PM CDT | Thunderstorm Wind 55 | Lucedale, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 040013 SVRMOB MSC039-040100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 713 PM CDT WED JUL 3 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...GEORGE COUNTY MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM JUST NORTH OF LUCEDALE. THIS STORM WAS MOVING SOUTH AT 15 MPH AND WILL BE PASSING THROUGH LUCEDALE BY 730 PM. LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:06 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 3, 3:06 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT WED JUL 03 1996 19Z SAT IMAGRY SHOWS WDSPRD AREA OF CONVECT OVR THE NRN GLF MEX. UPR RDG IS OVR THE AREA AT H3-H2 SO CONTD DEVEL IS PSBL. SFC MVMT OF LOW IS SLOWLY TO THE SW. MDLS ARE NOT DOING A VRY GUD JOB RESOLVING THE LOW. TRWS ASSOC WITH THE LOW ARE SHOWING UP ON KMOB 88D 75 NM OFFSHORE. WDLY SCAT TRWS OVR CNTL AL ARE ASSOC WITH CLD FRNT ACROSS CNTRL AL. FRNT IS PROGGED TO STALL OVR GLF CST BY 48 HRS. CUD SEE SOME PRECIP THRU 24 HRS BUT DRY AIR TO N OF FRNT SHUD LIMIT MUCH PRECIP BEYOND 36 HRS. SNDGS REMAIN FAIRLY STBL ACRS CNTRL GLF CST RGN. 12Z SIL HAS LI OF +01. 12Z TLH IS MOR UNSTBL WITH LI OF -03. 12Z ETA SHOWS MSTR WRAPPING ARND LOW IN NRN GLF THRU 48 HRS BUT MOST MSTR STAYS TO E OF FA. SEA BREEZE IS NOT EXPCTD TO CAUSE MCH PRECIP BECAUSE OF LACK OF MSTR. STAYED CLOSE TO NGM TEMPS. (1) 70/92/70/92 2-- (2) 71/92/72/91 3-- BFO
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.